Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 1, 2018, 1:34 PM EST for 9 counties in North Carolina. It took effect at Mar 2, 2018, 1:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 1:34 PM EST (18:34 UTC)
- In effect from
- Mar 2, 2018, 1:00 AM EST
- Expired
- Mar 3, 2018, 4:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 77 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WWUS72 KMHX 011834 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 134 PM EST Thu Mar 1 2018 NCZ047-103-104-020900- /O.UPG.KMHX.HW.A.0001.180302T0900Z-180304T0300Z/ /O.NEW.KMHX.HW.W.0002.180302T0600Z-180303T2300Z/ Mainland Dare-Outer Banks Dare-Outer Banks Hyde- Including the cities of Manns Harbor, Stumpy Point, East Lake, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 134 PM EST Thu Mar 1 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from 1 AM Friday to 6 PM EST Saturday. The High Wind Watch is no longer in effect. * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * TIMING...Late tonight through Saturday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ081-095-020900- /O.UPG.KMHX.HW.A.0001.180302T1200Z-180303T0600Z/ /O.NEW.KMHX.HW.W.0002.180302T0600Z-180303T2300Z/ Mainland Hyde-Carteret- Including the cities of Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 134 PM EST Thu Mar 1 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from 1 AM Friday to 6 PM EST Saturday. The High Wind Watch is no longer in effect. * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * TIMING...Late tonight through Friday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ046-020900- /O.NEW.KMHX.HW.W.0002.180302T0600Z-180303T2300Z/ Tyrrell- Including the cities of Columbia and Gum Neck 134 PM EST Thu Mar 1 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from 1 AM Friday to 6 PM EST Saturday. * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * TIMING...Friday morning through Friday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ029-044-045-079-080-090>094-098-020900- /O.NEW.KMHX.WI.Y.0005.180302T0600Z-180303T2300Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-Craven- Pamlico-Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, and North Topsail Beach 134 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 1 AM Friday to 6 PM EST Saturday. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Late tonight through Saturday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
5 follow-up statements
865 WWUS72 KMHX 020000 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 700 PM EST Thu Mar 1 2018 NCZ046-047-081-095-103-104-021200- /O.CON.KMHX.HW.W.0002.180302T0600Z-180303T2300Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare- Outer Banks Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 700 PM EST Thu Mar 1 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST SATURDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...Late tonight through Saturday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possilbe, with scattered power outages expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ029-044-045-079-080-090>094-098-021200- /O.EXT.KMHX.WI.Y.0005.180302T0600Z-180303T0300Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-Craven- Pamlico-Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, and North Topsail Beach 700 PM EST Thu Mar 1 2018 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Late tonight through Friday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
657 WWUS72 KMHX 020921 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 421 AM EST Fri Mar 2 2018 NCZ046-047-081-095-103-104-022200- /O.CON.KMHX.HW.W.0002.000000T0000Z-180303T2300Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare- Outer Banks Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 421 AM EST Fri Mar 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * TIMING...Today through Saturday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ029-044-045-079-080-090>094-098-022200- /O.CON.KMHX.WI.Y.0005.000000T0000Z-180303T0300Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-Craven- Pamlico-Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, and North Topsail Beach 421 AM EST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Today through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
950 WWUS72 KMHX 022038 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 338 PM EST Fri Mar 2 2018 NCZ046-047-081-095-103-104-030845- /O.CON.KMHX.HW.W.0002.000000T0000Z-180303T2300Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare- Outer Banks Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 338 PM EST Fri Mar 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 50 mph. * TIMING...This evening through Saturday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ029-044-045-079-080-090>094-098-030845- /O.EXT.KMHX.WI.Y.0005.000000T0000Z-180303T0900Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-Craven- Pamlico-Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, and North Topsail Beach 338 PM EST Fri Mar 2 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
189 WWUS72 KMHX 030241 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 941 PM EST Fri Mar 2 2018 NCZ029-044-079-090-091-030345- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-180303T0900Z/ Martin-Pitt-Greene-Duplin-Lenoir- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Snow Hill, Hookerton, Walstonburg, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, and Pink Hill 941 PM EST Fri Mar 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds have weakened below wind advisory criteria, but will still be strong and blustery again Saturday. $$ NCZ046-047-081-095-103-104-031445- /O.EXT.KMHX.HW.W.0002.000000T0000Z-180303T1500Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare- Outer Banks Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 941 PM EST Fri Mar 2 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...This evening through Saturday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ045-080-092>094-098-030900- /O.CON.KMHX.WI.Y.0005.000000T0000Z-180303T0900Z/ Washington-Beaufort-Jones-Craven-Pamlico-Onslow- Including the cities of Plymouth, Roper, Creswell, Washington, Chocowinity, Belhaven, Bath, Aurora, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, and North Topsail Beach 941 PM EST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
190 WWUS72 KMHX 030420 CCA NPWMHX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Newport/Morehead City NC 1120 PM EST Fri Mar 2 2018 NCZ029-044-079-090-091-030345- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-180303T0900Z/ Martin-Pitt-Greene-Duplin-Lenoir- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Snow Hill, Hookerton, Walstonburg, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, and Pink Hill 1120 PM EST Fri Mar 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds have weakened below wind advisory criteria, but will still be strong and blustery again Saturday. $$ NCZ046-047-081-095-103-104-031445- /O.COR.KMHX.HW.W.0002.000000T0000Z-180303T1500Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare- Outer Banks Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1120 PM EST Fri Mar 2 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...This evening through Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ045-080-092>094-098-030900- /O.CON.KMHX.WI.Y.0005.000000T0000Z-180303T0900Z/ Washington-Beaufort-Jones-Craven-Pamlico-Onslow- Including the cities of Plymouth, Roper, Creswell, Washington, Chocowinity, Belhaven, Bath, Aurora, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, and North Topsail Beach 1120 PM EST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Corrected for Timing (text) of High Wind Warning.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:56 PM EST, 38 minutes earlier.
Area forecast discussion, Mar 1, 12:56 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1256 PM EST Thu Mar 1 2018
.SYNOPSIS...
A cold front will approach from the west this afternoon. Low
pressure moving across to the north will strengthen off the mid
Atlantic coast late tonight and pull the cold front through the
area. The region will be in between the deep low pressure system
over the western Atlantic and a strong high pressure system
over the Great Lakes, leading to a prolonged period of gusty
winds Friday through Sunday. The high will settle over the area
Monday into Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1245 PM Thursday...Rain has diminished over all but the
far northern zones. Another band of showers expected with the
front. Area of weak instability with CAPE values around 500 J/kg
indicated over South Carolina. Some of this instability could
get into our far southern counties as latest vsbl satellite
imagery showing some breaks in the cloud cover in that area. No
changes made to the forecast high temperatures this afternoon
with upper 60s to lower 70s, if more sunshine occurs. Light
SW/W winds in most areas currently should start to ramp up late
this afternoon as strong surface low swings into western PA by
evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 400 AM Thursday...Per near term, band of showers/isolated
tstms will move across area during evening ahead of initial cold
front. Precip moving offshore around midnight with clearing
expected west to east overnight as shortwave trough moves
across. Winds will become NW and become gusty by Friday morning.
Min temps dropping to 45-50 with cold advection in wake of
frontal passage.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 3 am Thu...Deep low pressure off the mid-Atlantic coast
Friday will move slowly southeast through the weekend. The
pressure gradient between this feature and strong high pressure
to the west will lead to a prolonged period of gusty northwest
to north winds, and potential coastal flooding this weekend. See
separate coastal flooding section below.
Fri through Wed...Dry through the period. N-S oriented surface
ridge along the MS valley Fri will shift east while slowly
weakening, moving off the eastern seaboard early next week. At
the same time, a vertically-stacked low pressure system moves
slowly southeast off the Delmarva and into the western Atlantic.
Expect very windy conditions for eastern coastal locations as
the pressure gradient tightens between the exiting/deepening low
offshore and high pressure over the Great Lakes. Winds will
diminish early next week as high pressure builds in from the
west. By the weekend into early next week, temperatures will
cool to near or just below normal values.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday Afternoon/...
As of 1250 PM Thurs...A mix of MVFR and IFR conditions are
present across the airspace this afternoon. Clouds are quickly
scattering to the south, and will likely reach KOAJ and KEWN in
a few hours. Further north IFR conditions will persist through
the afternoon, with MVFR conditions returning by early evening.
A cold front will bring additional rain to the area this
evening, with thunderstorms possible south of US 70, including
KOAJ. Later tonight, MVFR conditions will quickly scatter behind
the front, with VFR conditions returning overnight. Winds will
increase dramatically by Friday morning as strong low pressure
system forms over the Western Atlantic. Winds will be NW 15-25
kts, with gusts to 25-35 kts on Friday. There will also be
significant LLWS present around 2000 ft at around 40-45 kts.
Windy conditions will continue into this weekend.
Long Term /Fri through Mon/...
As of 3 am Thu...VFR/dry weather through the period, though
low-level wind shear and crosswinds may be an issue Fri into
Sun as deep/strong low pressure off the mid-Atlantic coast moves
slowly away from the eastern seaboard this weekend.
&&
.MARINE...
Short Term /through Tonight/...
As of 1245 PM Thursday...Light S/SW winds currently on the
coastal waters and sounds, mostly 10 knots or less, with seas of
4-5 feet. Winds should start to increase later in the afternoon,
and especially between 06z-09z tonight as strong cyclogenesis
takes place off the northern Outer Banks coast per latest high-
resolution models. Based on some early model trends, will likely
upgrade the Coastal Waters to a Storm Warning on the next update
as frequent gusts to 50 knots or higher will be likely Friday
and Friday night. Seas will build to 8 to 12 feet outer waters
through tonight.
Long Term /Fri through Mon/...
As of 3 am Thu...A prolonged period of very strong winds and
dangerous seas is forecast through the entire long term.
Gale force winds 30-40 kt are forecast to continue through
Sunday across all coastal waters and the Pamlico Sound, and
through Sat on the Albemarle Sound and all rivers. Wind
direction will veer from NW Fri and Fri night to N Sat and
continue into Mon. Wind speeds will diminish to 10-20 knots
early next week as high pressure builds into the region.
Seas through the period will be highest north of Cape Hatteras.
Wave heights across all coastal waters will build from Friday
into Sunday, peaking at 15-20 feet north of Cape Hatteras, 10-15
feet from Hatteras to Ocracoke, 9-12 feet from Ocracoke to Cape
Lookout and 6-9 feet south of Cape Lookout. Seas will slowly
subside early next week, but will remain above 6 feet so small
craft advisory conditions expected.
&&
.TIDES/COASTAL FLOODING...
As of 3 am Thu...The long duration of strong NW/N winds will
ultimately determine the magnitude of possible soundside and
coastal flooding. Soundside flooding will be a concern around
Hatteras island to possibly Ocracoke and downeast Carteret
County, with oceanside issues expected north of Cape Hatteras
due to large waves and higher than normal astronomical tides.
Models show up to 3 feet above normal on the soundside of
Hatteras island and along the oceanside of Dare County north of
Cape Hatteras. A Coastal Flood Watch is now in effect from late
tonight into Sunday afternoon for Outer Banks Dare County.
Blowout conditions are possible on area rivers. Low water
levels are forecast for the Pamlico, Pungo, Neuse and Bay Rivers
from Friday morning to Saturday morning so a Low Water Advisory
has been issued.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Wind Watch from late tonight through Saturday evening for
NCZ047-103-104.
Coastal Flood Watch from late tonight through Sunday afternoon
for NCZ103.
High Wind Watch from Friday morning through late Friday night
for NCZ081-095.
MARINE...Low Water Advisory from 5 AM Friday to 10 AM EST Saturday for
AMZ136-137.
Gale Warning from 4 AM Friday to 5 PM EST Saturday for AMZ131-
136-137.
Dense Fog Advisory until 1 PM EST this afternoon for AMZ130-
135-150-152-154-156-158.
Gale Warning from 4 AM Friday to 10 PM EST Sunday for AMZ135-
150.
Gale Warning from 4 AM Friday to 5 AM EST Sunday for AMZ130.
Gale Warning from 7 PM this evening to 10 AM EST Monday for
AMZ152-154.
Gale Warning from 6 PM this evening to 10 PM EST Sunday for
AMZ156-158.
&&
SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...HSA/SGK
MARINE...CTC/JBM/HSA
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Mar 1, 5:21 AM EST, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 521 AM EST Thu Mar 1 2018 NCZ029-044>046-079-080-090>094-098-021030- Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Duplin-Lenoir-Jones- Craven-Pamlico-Onslow- 521 AM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Northwest winds will increase through the day Friday. Wind gusts of 40 to 45 mph are possible Friday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-104-021030- Mainland Dare-Outer Banks Hyde- 521 AM EST Thu Mar 1 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-095-021030- Mainland Hyde-Carteret- 521 AM EST Thu Mar 1 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-021030- Outer Banks Dare- 521 AM EST Thu Mar 1 2018 ...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:58 AM EST | Gale Warning | MHX | 4 days | |
| Mar 1, 4:58 AM EST | Low Water Advisory | MHX | 57 hr | |
| Mar 1, 10:34 AM EST | Marine Dense Fog Advisory | MHX | 2 hr | |
| Mar 1, 1:34 PM EST | High Wind Warning | MHX | Dare, Hyde, Tyrrell | 39 hr |
| Mar 1, 1:41 PM EST | Storm Warning | MHX | 39 hr | |
| Mar 1, 2:55 PM EST | Coastal Flood Warning | MHX | 5 days | |
| Mar 1, 2:55 PM EST | Coastal Flood Advisory | MHX | 6 days | |
| Mar 1, 3:15 PM EST | Tornado Warning | MHX | Duplin | 30 min |
| Mar 1, 3:39 PM EST | Special Weather Statement | MHX | Lenoir | 66 min |
| Mar 1, 3:50 PM EST | Tornado Warning | MHX | Jones, Lenoir | 25 min |
| Mar 1, 4:15 PM EST | Special Weather Statement | MHX | Jones | 45 min |
| Mar 1, 4:43 PM EST | Special Weather Statement | MHX | Beaufort | 32 min |
| Mar 1, 5:43 PM EST | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 62 min |
| Mar 1, 5:56 PM EST | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 34 min |
| Mar 1, 6:30 PM EST | Special Weather Statement | MHX | Craven, Jones, Onslow, Pamlico | 45 min |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.